Learn More
Immunoglobulin-A has an irreplaceable role in the mucosal defence against infectious microbes. In human and mouse, IgA-producing plasma cells comprise approximately 20% of total plasma cells of peripheral lymphoid tissues, whereas more than 80% of plasma cells produce IgA in mucosa-associated lymphoid tissues (MALT). One of the most biologically important(More)
A relationship between viral infections and the simultaneous or subsequent development of drug rashes has been observed in a number of clinical situations. We have recently provided evidence to indicate an intimate relationship between reactivation of human herpesvirus 6 (HHV-6) and the development of a severe systemic hypersensitivity reaction referred to(More)
Drug-induced hypersensitivity syndrome (DIHS) is a severe systemic reaction with several herpesvirus reactivations. Multiple organ failures appear during the course of the disease. The severity of DIHS is determined by the degree of visceral involvement. Autoimmune diseases also develop several months to years after the apparent clinical resolution of DIHS.
Episodic angioedema with eosinophilia is characterized by recurrent angioedema, fever and weight gain with a remarkable eosinophilia. A transient type, predominantly reported in Japan, in which the disease is limited to a single attack, is usually less severe than the episodic type described in the U.S.A. and Europe, and provides an ideal disease model in(More)
It has been suggested that reactivation of human herpesvirus 6 (HHV-6) infection may be involved in the pathogenesis of drug-induced hypersensitivity syndrome. We report a 45-year-old Japanese man who developed a generalized papuloerythematous rash, fever, hepatitis, lymphadenopathy and lymphocytosis with an increased number of atypical lymphocytes. He was(More)
Drug-induced hypersensitivity syndrome (DIHS)/drug rash with eosinophilia and systemic symptoms (DRESS) is a life-threatening adverse reaction characterized by skin rashes, fever, leukocytosis with eosinophilia or atypical lymphocytosis, lymph node enlargement, and liver or renal dysfunction. The syndrome develops 2 to 6 weeks after initiation of(More)
A relationship between viral infections and the simultaneous or subsequent development of allergic inflammation has often been observed in various clinical situations. Recent studies suggest an intimate relationship between reactivations of herpesviruses including human herpesvirus 6 (HHV-6) and the development of a severe systemic hypersensitivity reaction(More)
BACKGROUND Drug-induced hypersensitivity syndrome (DIHS) is a severe multiorgan systemic reaction. Numerous studies have linked reactivation of human herpesvirus (HHV)-6 with the development of DIHS. Recent articles have suggested that reactivation of other herpesviruses besides HHV-6 might also be involved in the development of DIHS. On the other hand,(More)